Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 2, 2017Sumter County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2017, 1:48 PM EDT for Sumter County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2017, 1:48 PM EDT (17:48 UTC)
Expired
Jul 2, 2017, 2:15 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WWUS82 KFFC 021748
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
148 PM EDT SUN JUL 2 2017
 
GAZ104-021815-
Sumter GA-
148 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER COUNTY UNTIL 215
PM EDT...

At 148 PM EDT...a strong thunderstorm was near Huntington, or near
Americus...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Americus, Leslie, De Soto, Desoto, Cobb, Lamar, Methvins, New Era,
Huntington and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8422 3212 8425 3218 8404 3217 8403
      3215 8403 3213 8401 3212 8401 3209 8398
      3207 8399 3206 8398 3205 8398 3205 8397
      3203 8396 3194 8393
TIME...MOT...LOC 1748Z 261DEG 14KT 3205 8416 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 11:21 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 2, 11:21 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1121 AM EDT Sun Jul 2 2017

.UPDATE...
Overall forecast trends are on track. Have made a few minor
adjustments to hourly forecast grids through early afternoon based
on latest trends. Starting to see convective initiation over the
far southwest CWA/west-central Georgia. Expect coverage to
increase over the next hour or so.

&&

.PREV DISCUSSION... /Issued 724 AM EDT Sun Jul 2 2017/

UPDATE...
Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 352 AM EDT Sun Jul 2 2017/

SHORT TERM /Today through Monday/...
Models in agreement with bringing another short wave into the CWA
this afternoon and exiting Monday. Daytime heating should aid in
convection this afternoon with a diminishing trend in the evening.
However with the short wave moving into western GA tonight, will
need to keep pops in the chance category through tonight. The short
wave will move into eastern GA monday and will keep the highest pops
over the eastern part of the CWA. Can't rule out an isolated strong
storm with gusty winds this afternoon, and with a tropical
atmosphere continuing, localized heavy rain remains possible. Local
bias tables indicate guidance temps have been doing pretty good over
the past 5 days and have stayed close to a MAV/MET mix.

17

LONG TERM /Monday Night through Saturday/...
Primary concern in the long term period is location and likelihood
of diurnal convection. Large scale pattern early in the period
defined by large longwave trough over the eastern half of the
CONUS with weak westerlies as far south as AL/GA/SC. Shortwave
over mid-Mississippi valley area by Wednesday fcst to slowly move
east into KY/TN/AL by 00Z Fri. Thru Thurs afternoon, typical
diurnal coverage of SHRA/TSRA likely but could see an increase in
coverage on Friday and Saturday as front associated with shortwave
moves through the state.

For the 4th of July holiday, still appears we will have scattered
SHRA/TSRA with probs/coverage around 30-40 percent in the
afternoon and early evening dropping to around 20-30 percent after
8pm then less than 10 percent after midnight.

Too soon to tell, but 00Z medium range guidance indicating there
is some hope for slightly cooler and drier air moving in next
weekend and early next week as another shortwave digs further
south into the southeast states in NW flow.

SNELSON

AVIATION...
12Z Update...
Patchy LIFR cigs will dissipate through 14Z with a cu field
develop afterwards. Another disturbance will bring increasing
chances of tsra this afternoon and evening. Winds will be light
westerly through the forecast.

//ATL Confidence...12Z Update...
Medium on clouds heights and coverage early this morning.
Medium on timing of tsra this afternoon.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  71  89  71 /  40  30  50  30
Atlanta         88  73  88  71 /  50  40  40  20
Blairsville     84  65  84  65 /  40  30  50  30
Cartersville    88  68  89  70 /  50  40  40  20
Columbus        91  74  92  73 /  40  30  40  20
Gainesville     87  71  87  70 /  40  40  50  30
Macon           92  72  91  72 /  40  30  50  30
Rome            88  70  90  70 /  50  40  30  20
Peachtree City  89  72  89  70 /  50  30  40  20
Vidalia         94  75  93  74 /  40  30  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....BDL
AVIATION...31
Hazardous weather outlook, Jul 2, 9:15 AM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
915 AM EDT Sun Jul 2 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
915 AM EDT Sun Jul 2 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered thunderstorms are expected over north and central
Georgia this afternoon and evening. Thunderstorms are likely
to remain below severe levels, although some strong storms
will produce gusty winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms each day, primarily during the
afternoon and evening hours. Thunderstorm chances will increase on
Friday and Saturday as an upper level storm system approaches. Any
storms could be strong with gusty winds as well as locally heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jul 2, 9:22 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 AM EDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      1 SW WALLSTON           32.61N  83.61W
07/01/2017                   HOUSTON            GA   911 CALL CENTER

            ROAD CLOSURE NEAR THE TRAFFIC CIRCLE AT UNIVERSITY
            BOULEVARD AND MARTIN LUTHER KING JR BOULEVARD...ROAD HAS
            SINCE REOPENED.

&&

EVENT NUMBER FFC1700966

KING
Local storm report, Jul 2, 9:24 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 AM EDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      1 WNW ROBINS AIR FORCE  32.63N  83.60W
07/01/2017                   HOUSTON            GA   911 CALL CENTER

            ROAD CLOSURE NEAR THE INTERSECTION OF GREEN STREET AND
            HWY 247...ROAD HAS SINCE REOPENED.

&&

EVENT NUMBER FFC1700967

KING
Local storm report, Jul 2, 1:09 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
109 PM EDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     ATHENS                  33.96N  83.37W
07/01/2017                   CLARKE             GA   PUBLIC

            LARGE OAK TREE DOWNED IN THE OLD SECTION OF NORTH
            CAMPUS AT THE UNIVERSITY OF GEORGIA... RIGHT NEXT TO THE
            BALDWIN STATUE.

&&

EVENT NUMBER FFC1700968

KING
Local storm report, Jul 2, 1:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      DANES MEADOW            32.64N  83.63W
07/02/2017                   HOUSTON            GA   PUBLIC

            ELBERTA ROAD FLOODED NEAR WARNER ROBINS WRECKER AND
            TOWING... CARS STUCK ON THE ROAD.

&&

EVENT NUMBER FFC1700969

KING
Special weather statement, Jul 2, 1:35 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT SUN JUL 2 2017

GAZ081-021800-
Crawford GA-
135 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 200 PM
EDT...

At 135 PM EDT...a strong thunderstorm was near Roberta...moving east
at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Roberta, Knoxville, Lee Pope, Sandy Point, Horns and Musella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8407 3263 8406 3264 8408 3269 8411
      3268 8412 3269 8414 3268 8416 3268 8419
      3280 8415 3280 8412 3283 8412 3282 8389
      3280 8386 3274 8383 3272 8379 3266 8380
      3258 8393
TIME...MOT...LOC 1735Z 279DEG 19KT 3274 8410

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 1:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
148 PM EDT SUN JUL 2 2017

GAZ104-021815-
Sumter GA-
148 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER COUNTY UNTIL 215
PM EDT...

At 148 PM EDT...a strong thunderstorm was near Huntington, or near
Americus...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Leslie, De Soto, Desoto, Cobb, Lamar, Methvins, New Era,
Huntington and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8422 3212 8425 3218 8404 3217 8403
      3215 8403 3213 8401 3212 8401 3209 8398
      3207 8399 3206 8398 3205 8398 3205 8397
      3203 8396 3194 8393
TIME...MOT...LOC 1748Z 261DEG 14KT 3205 8416

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:02 PM EDTSpecial Weather StatementFFCPutnam28 min
Jul 1, 9:08 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton37 min
Jul 1, 10:25 PM EDTSpecial Weather StatementFFCMeriwether, Pike35 min
Jul 2, 12:30 AM EDTFlash Flood WarningFFCBibb, Houston, Peach6 hr
Jul 2, 5:03 AM EDTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more4 hr
Jul 2, 1:35 PM EDTSpecial Weather StatementFFCCrawford25 min
Jul 2, 1:52 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 2, 1:53 PM EDTSpecial Weather StatementFFCTreutlen37 min
Jul 2, 1:58 PM EDTSpecial Weather StatementFFCJones32 min
Jul 2, 2:06 PM EDTSpecial Weather StatementFFCMcDuffie24 min
Jul 2, 2:08 PM EDTSpecial Weather StatementFFCCrisp37 min
Jul 2, 2:17 PM EDTSpecial Weather StatementFFCGreene28 min
Jul 2, 2:20 PM EDTSpecial Weather StatementFFCBibb25 min
Jul 2, 2:37 PM EDTSpecial Weather StatementFFCHancock23 min
Jul 2, 2:47 PM EDTSpecial Weather StatementFFCCrisp, Wilcox28 min
Jul 2, 2:49 PM EDTSpecial Weather StatementFFCTaliaferro26 min
Jul 2, 3:12 PM EDTSpecial Weather StatementFFCWashington33 min
Jul 2, 3:16 PM EDTSpecial Weather StatementFFCTaliaferro, Warren29 min
Jul 2, 3:17 PM EDTSpecial Weather StatementFFCMorgan28 min
Jul 2, 3:26 PM EDTSpecial Weather StatementFFCWilcox49 min
Jul 2, 3:27 PM EDTSpecial Weather StatementFFCClarke, Oconee48 min
Jul 2, 3:28 PM EDTSevere Thunderstorm WarningFFCWarren20 min
Jul 2, 3:38 PM EDTSpecial Weather StatementFFCGlascock52 min
Jul 2, 3:46 PM EDTSpecial Weather StatementFFCPutnam44 min
Jul 2, 3:49 PM EDTSpecial Weather StatementFFCDade26 min
Jul 2, 3:51 PM EDTSpecial Weather StatementFFCJohnson, Laurens39 min
Jul 2, 4:17 PM EDTSpecial Weather StatementFFCCatoosa43 min
Jul 2, 4:20 PM EDTSpecial Weather StatementFFCMadison40 min
Jul 2, 4:22 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 2, 4:35 PM EDTSpecial Weather StatementFFCLaurens40 min
Jul 2, 4:38 PM EDTSpecial Weather StatementFFCLumpkin, White52 min
Jul 2, 4:43 PM EDTSpecial Weather StatementFFCJefferson32 min
Jul 2, 5:34 PM EDTSpecial Weather StatementFFCWhite26 min
Jul 2, 5:55 PM EDTSpecial Weather StatementFFCForsyth, Hall35 min
Jul 2, 6:04 PM EDTSpecial Weather StatementFFCBanks26 min
Jul 2, 6:33 PM EDTSpecial Weather StatementFFCBanks27 min
Jul 2, 6:54 PM EDTSpecial Weather StatementFFCBarrow, Jackson51 min
Jul 2, 7:17 PM EDTSpecial Weather StatementFFCBarrow28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.